Advertisement

Acta Mathematica Hungarica

, Volume 159, Issue 1, pp 323–348 | Cite as

Non-Oscillation of half-linear difference equations with asymptotically periodic coefficients

  • P. Hasil
  • J. Juránek
  • M. VeselýEmail author
Article
  • 22 Downloads

Abstract

We study oscillatory properties of half-linear difference equations with asymptotically periodic coefficients, i.e., coefficients which can be expressed as the sums of periodic sequences and sequences vanishing at infinity. Using a special variation of the discrete Riccati technique, we prove that the non-oscillation of the studied equations can be determined directly from their coefficients. Thus, the studied equations can be widely used as testing equations. Our main result is new even for linear equations with periodic coefficients. This fact is illustrated by simple corollaries and examples at the end of this paper.

Key words and phrases

half-linear equation linear difference equation oscillation theory non-oscillation criterion Riccati technique 

Mathematics Subject Classification

39A06 39A21 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    R. P. Agarwal, M. Bohner, S. R. Grace and D. O'Regan, Discrete Oscillation Theory, Hindawi Publishing Corporation (New York, 2005)Google Scholar
  2. 2.
    O. Došlý, Half-linear Euler differential equation and its perturbations, Proc. 10'th Colloquium on the Qualitative Theory of Differential Equations, Electron. J. Qual. Theory Differ. Equ., Szeged, (2016), no. 10, 14 ppGoogle Scholar
  3. 3.
    Došlý, O., Hasil, P.: Critical oscillation constant for half-linear differential equations with periodic coefficients. Ann. Mat. Pura Appl. 190, 395–408 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Došlý, O., Jaroš, J., Veselý, M.: Generalized Prüfer angle and oscillation of half-linear differential equations. Appl. Math. Lett. 64, 34–41 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    O. Došlý and P. Řehák, Half-linear Differential Equations, Elsevier (Amsterdam, 2005)Google Scholar
  6. 6.
    Elbert, Á.: Asymptotic behaviour of autonomous half-linear differential systems on the plane. Stud. Sci. Math. Hung. 19, 447–464 (1984)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Á. Elbert, Oscillation and nonoscillation theorems for some nonlinear ordinary differential equations, in: Ordinary and partial differential equations (Dundee, 1982), Lecture Notes in Math., vol. 964, Springer (Berlin, 1982), 187–212,Google Scholar
  8. 8.
    Gesztesy, F., Ünal, M.: Perturbative oscillation criteria and Hardy-type inequalities. Math. Nachr. 189, 121–144 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Hasil, P.: Conditional oscillation of half-linear differential equations with periodic coefficients. Arch. Math. 44, 119–131 (2008)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Hasil, P., Juránek, J., Veselý, M.: Adapted Riccati technique and non-oscillation of linear and half-linear equations. Appl. Math. Lett. 82, 98–105 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Hasil, P., Veselý, M.: Almost periodic transformable difference systems. Appl. Math. Comput. 218, 5562–5579 (2012)MathSciNetzbMATHGoogle Scholar
  12. 12.
    P. Hasil and M. Veselý, Critical oscillation constant for difference equations with almost periodic coefficients, Abstract Appl. Anal. (2012), article ID 471435, 19 ppGoogle Scholar
  13. 13.
    P. Hasil and M. Veselý, Non-oscillation of half-linear differential equations with periodic coefficients, Electron. J. Qual. Theory Differ. Equ. (2015), no. 1, 21 ppGoogle Scholar
  14. 14.
    P. Hasil and M. Veselý, Non-oscillation of perturbed half-linear differential equations with sums of periodic coefficients, Adv. Differ. Equ. (2015), no. 190, 17 ppGoogle Scholar
  15. 15.
    Hasil, P., Veselý, M.: Oscillation and non-oscillation criteria for linear and half-linear difference equations. J. Math. Anal. Appl. 452, 401–428 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    P. Hasil and M. Veselý, Oscillation and non-oscillation of asymptotically almost periodic half-linear difference equations, Abstract Appl. Anal. (2013), Article ID 432936, 12 ppGoogle Scholar
  17. 17.
    Hasil, P., Veselý, M.: Oscillation and non-oscillation of half-linear differential equations with coefficients determined by functions having mean values. Open Math. 16, 507–521 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    P. Hasil and M. Veselý, Oscillation constants for half-linear difference equations with coefficients having mean values, Adv. Differ. Equ. (2015), no. 210, 18 ppGoogle Scholar
  19. 19.
    P. Hasil and M. Veselý, Oscillatory and non-oscillatory solutions of dynamic equations with bounded coefficients, Electron. J. Diff. Equ. (2018), no. 24, 22. ppGoogle Scholar
  20. 20.
    P. Hasil and J. Vítovec, Conditional oscillation of half-linear Euler-type dynamic equations on time scales, Electron. J. Qual. Theory Differ. Equ. (2015), no. 6, 24 ppGoogle Scholar
  21. 21.
    Hongyo, A., Yamaoka, N.: General solutions of second-order linear difference equations of Euler type. Opuscula Math. 37, 389–402 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Jaroš, J., Veselý, M.: Conditional oscillation of Euler type half-linear differential equations with unbounded coefficients. Studia Sci. Math. Hungar. 53, 22–41 (2016)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Kneser, A.: Untersuchungen über die reellen Nullstellen der Integrale linearer Differentialgleichungen. Math. Ann. 42, 409–435 (1893)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Krüger, H.: On perturbations of quasiperiodic Schrödinger operators. J. Differ. Equ. 249, 1305–1321 (2010)CrossRefzbMATHGoogle Scholar
  25. 25.
    Krüger, H., Teschl, G.: Effective Prüfer angles and relative oscillation criteria. J. Differ. Equ. 245, 3823–3848 (2008)CrossRefzbMATHGoogle Scholar
  26. 26.
    Krüger, H., Teschl, G.: Relative oscillation theory for Sturm-Liouville operators extended. J. Funct. Anal. 254, 1702–1720 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Misir, A., Mermerkaya, B.: Critical oscillation constant for half linear differential equations which have different periodic coefficients. Gazi Univ. J. Sci. 29, 79–86 (2016)zbMATHGoogle Scholar
  28. 28.
    Naĭman, P.B.: The set of isolated points of increase of the spectral function pertaining to a limit-constant Jacobi matrix. Izv. Vysš. Učebn. Zaved. Mat. 1959, 129–135 (1959). (in Russian)MathSciNetGoogle Scholar
  29. 29.
    Řehák, P., Yamaoka, N.: Oscillation constants for second-order nonlinear dynamic equations of Euler type on time scales. J. Differ. Equ. Appl. 23, 1884–1900 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Schmidt, K.M.: Critical coupling constant and eigenvalue asymptotics of perturbed periodic Sturm-Liouville operators. Commun. Math. Phys. 211, 465–485 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Schmidt, K.M.: Oscillation of perturbed Hill equation and lower spectrum of radially periodic Schrödinger operators in the plane. Proc. Amer. Math. Soc. 127, 2367–2374 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Sugie, J.: Nonoscillation of second-order linear difference systems with varying coefficients. Linear Algebra Appl. 531, 22–37 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    J. Sugie, Nonoscillation theorems for second-order linear difference equations via the Riccati-type transformation. II, Appl. Math. Comput., 304 (2017), 142–152Google Scholar
  34. 34.
    J. Sugie and M. Tanaka, Nonoscillation of second-order linear equations involving a generalized difference operator, in: Advances in difference equations and discrete dynamical systems, Springer Proc. Math. Stat., vol. 212, Springer (Singapore, 2017), pp. 241–258Google Scholar
  35. 35.
    Sugie, J., Tanaka, M.: Nonoscillation theorems for second-order linear difference equations via the Riccati-type transformation. Proc. Amer. Math. Soc. 145, 2059–2073 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Veselý, M.: Almost periodic homogeneous linear difference systems without almost periodic solutions. J. Difference Equ. Appl. 18, 1623–1647 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    M. Veselý, Construction of almost periodic sequences with given properties, Electron. J. Differ. Equ. (2008), no. 126, 22 ppGoogle Scholar
  38. 38.
    Veselý, M., Hasil, P.: Conditional oscillation of Riemann-Weber half-linear differential equations with asymptotically almost periodic coefficients. Studia Sci. Math. Hungar. 51, 303–321 (2014)MathSciNetzbMATHGoogle Scholar
  39. 39.
    Vítovec, J.: Critical oscillation constant for Euler-type dynamic equations on time scales. Appl. Math. Comput. 243, 838–848 (2014)MathSciNetzbMATHGoogle Scholar
  40. 40.
    Yamaoka, N.: Oscillation and nonoscillation criteria for second-order nonlinear difference equations of Euler type. Proc. Amer. Math. Soc. 146, 2069–2081 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  41. 41.
    Zhang, G., Cheng, S.S.: A necessary and sufficient oscillation condition for the discrete Euler equation. PanAmer. Math. J. 9, 29–34 (1999)MathSciNetzbMATHGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2019

Authors and Affiliations

  1. 1.Department of Mathematics and Statistics, Faculty of ScienceMasaryk UniversityBrnoCzech Republic

Personalised recommendations